Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

How long does it take for clarithromycin to eliminate from body?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 6053 Questions
How long does it take for clarithromycin to leave your system? Also I have been taking this drug and Lansoprazole for 6 days of a 7 day course and I am having a lot of stomach pain, headache and my lips now feel swollen. Should I take any more?
Posted Mon, 19 Nov 2012 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 2 hours later
Hi, thanks for using healthcare magic

The half life of a drug is the time it takes for the amount of drug in the system to decrease by half.This influences how quickly any medication is eliminated from the body.The half life of clarithromycin is 3 to 4 hrs with the 250 mg dose but can increase to 5 to 7 hrs with the 500mg dose.This means by 24 hrs the drug should be completely eliminated.
The most common side effects of clarithromycin are gastrointestinal such as the stomach pain that you are experiencing, other possible side effects do include headache and facial swelling.

Since you may be experiencing side effects of the medication and have almost completed the course, you may want to consider speaking to your doctor to find out if you can stop the medication (this will likely be the best option).
He or she will most likely say that it is ok to discontinue but it would be best that they are informed of the problems that you are experiencing with the drug before stopping it.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor